Alert archive / New York / Flash Flood Warnings in 2013

Flash Flood Warning 54, NWS Albany, NY

September 12, 2013Columbia County, Greene County, Rensselaer County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this flash flood warning at Sep 12, 2013, 6:13 PM EDT for Columbia County, Greene County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 12, 2013, 6:13 PM EDT (22:13 UTC)
Expired
Sep 12, 2013, 10:15 PM EDT
In force
4 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Berkshire County, MA, Columbia County, NY, Greene County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 63 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 12, 6:45 PM EDTFLASH FLOODStuyvesant, NYWATER OVER ROAD AND MUDSLIDE ON ROUTE 9J JUST SOUTH OF ROUTE 26A
Sep 12, 6:50 PM EDTFLASH FLOODNassau, NYCHATHAM STREET FLOODED
Sep 12, 6:50 PM EDTFLASH FLOODNassau, NYKINDERHOOK CREEK OVERFLOWED ITS BANKS AND FLOODED CHATHAM STREET AND THE NASSAU SENIOR HOUSING COMPLEX
Sep 12, 6:50 PM EDTFLASH FLOODSouth Schodack, NYROUTE 9 FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WGUS51 KALY 122213
FFWALY
MAC003-NYC021-039-083-130215-
/O.NEW.KALY.FF.W.0054.130912T2213Z-130913T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT THU SEP 12 2013

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CHATHAM...
  NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF NASSAU...
  NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...PITTSFIELD...NORTH ADAMS...

* UNTIL 1015 PM EDT

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING DEVELOPING FROM SHOWERS AND THUNDERSTORMS WITH      
  TORRENTIAL DOWNPOURS REPEATEDLY MOVING OVER THE WARNED AREA.       
  RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE...WITH RAPID RUNOFF 
  LEADING TO FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  BALTIMORE...WILLIAMSTOWN...SAVOY...NEW ASHFORD...HANCOCK...
  FLORIDA...CHESHIRE...ADAMS...WEST SAND LAKE...STEPHENTOWN...NEW
  LEBANON...CASTLETON-ON-HUDSON...BERLIN AND AVERILL PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

&&

LAT...LON 4241 7300 4222 7397 4244 7396 4247 7378
      4254 7375 4257 7371 4266 7363 4274 7329
      4274 7305 4274 7301 4271 7301 4271 7295
      4269 7295 4267 7298 4266 7295 4263 7294

$$

JPV
1 follow-up statement
191 
WGUS71 KALY 130042
FFSALY

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
842 PM EDT THU SEP 12 2013

MAC003-NYC021-039-083-130052-
/O.CAN.KALY.FF.W.0054.000000T0000Z-130913T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKSHIRE MA-GREENE NY-COLUMBIA NY-RENSSELAER NY-
842 PM EDT THU SEP 12 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN
RENSSELAER...NORTHERN COLUMBIA...NORTHEASTERN GREENE AND NORTHERN
BERKSHIRE COUNTIES...

HEAVY RAIN HAS MOVED OUT OF THE AREA...THUS THE THREAT FOR 
ADDITIONAL FLASH FLOODING HAS ENDED. WATCH OUT FOR LINGERING PONDING 
OF WATER ON ROADS AND OTHER POOR DRAINAGE LOCATIONS...AS WELL AS LOW 
LYING AREAS.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV...ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV OR TWITTER
@NWSALBANY.

LAT...LON 4241 7300 4222 7397 4244 7396 4247 7378
      4254 7375 4257 7371 4266 7363 4274 7329
      4274 7305 4274 7301 4271 7301 4271 7295
      4269 7295 4267 7298 4266 7295 4263 7294

$$

JPV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 12, 4:17 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Sep 12, 4:17 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT THU SEP 12 2013

.SYNOPSIS...
A COLD FRONT WILL BRING ANOTHER ROUND OF STRONG TO SEVERE
THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND INTO THIS
EVENING. SOME HEAVY RAINFALL WILL ACCOMPANY THE THUNDERSTORMS AND
FRONTAL PASSAGE. AN AUTUMNAL AIR MASS WILL BUILD INTO THE REGION ON
FRIDAY WITH A FEW LINGERING SHOWERS. COOLER AND DRIER WEATHER WILL
PREVAIL THROUGH THE WEEKEND WITH HIGH PRESSURE BUILDING IN.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 400 PM EDT...SEVERE THUNDERSTORM WATCH 523 CONTINUES FOR ALL
OF EAST CENTRAL NEW YORK AND WESTERN NEW ENGLAND THROUGH 8 PM.

THE MAIN AREA OF CONCERN FOR THE REMAINDER OF THE AFTERNOON INTO
EARLY EVENING IS FROM AROUND THE SARATOGA AND CAPITAL REGION SOUTH
AND EAST...AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE ASSOCIATED
WITH A PRE-FRONTAL TROUGH MOVING THROUGH. A HANDFUL OF SEVERE
THUNDERSTORM WARNINGS HAVE BEEN ISSUED...ALONG WITH URBAN/SMALL
STREAM FLOOD ADVISORIES. EXPECT THIS TO CONTINUE INTO THE EARLY
EVENING WITH SBCAPE GENERALLY IN THE 1000-1500 J/KG RANGE WITH 0-6KM
SHEAR OF BETWEEN 30-40 KT. THIS WILL CONTINUE TO SUPPORT
LINES/CLUSTERS OF STORMS WITH POTENTIALLY DAMAGING WIND AND HEAVY
RAIN. THERE IS ALSO A CONTINUED THREAT OF ISOLATED FLASH
FLOODING...ESPECIALLY FOR WHERE HAVE T-STORMS REPEATEDLY MOVE OVER
THE SAME AREAS.

THE ACTUAL COLD FRONT IS LAGGING BACK ACROSS WESTERN NY AND LAKE
ONTARIO...WITH ADDITIONAL SHOWERS AND T-STORMS ALONG THE COLD FRONT
WHICH MAY IMPACT OUR WESTERN AREAS SUCH AS THE WESTERN/SOUTHERN
ADIRONDACKS AND MOHAWK VALLEY DURING THE EARLY EVENING. THERE IS
SOME QUESTION AS TO HOW STRONG THE CONVECTION TO THE WEST WILL BE
BASED ON FAIRLY LIMITED INSTABILITY IN THIS AREA. HOWEVER...DEEP
LAYER SHEAR WILL CONTINUE TO INCREASE...SO THERE WILL CONTINUE TO BE
A MARGINAL THREAT OF STRONG WINDS ASSOCIATED WITH T-STORMS. AS A
RESULT...WILL KEEP THE SEVERE THUNDERSTORMS WATCH GOING FOR NOW.

THE SEVERITY AND COVERAGE OF T-STORMS SHOULD DECREASE AFTER DARK AS
INSTABILITY DIMINISHES...ALTHOUGH NUMEROUS SHOWERS WILL STILL BE
ONGOING THROUGH MUCH OF THE EVENING AS WE WILL HAVE TO WAIT UNTIL
THE ACTUAL COLD FRONT SWEEPS THROUGH LATER THIS EVENING FOR THE
SHOWERS TO TAPER OFF. THE UPPER TROUGH OVER THE GREAT LAKES WILL BE
PUSHING THE FRONT STEADILY EASTWARD. WINDS WILL EVENTUALLY SHIFT TO
THE NORTHWEST IN WAKE OF THE COLD FRONT PASSAGE...WITH COOLER AND
LESS HUMID AIR FILTERING IN BY MORNING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY WILL FEATURE MUCH COOLER AND LESS HUMID AIR MOVING INTO THE
REGION...AND IT WILL FEEL VERY AUTUMN-LIKE. A NORTHWEST BREEZE WILL
BE INCREASING AND BECOMING GUSTY DURING THE AFTERNOON. THE UPPER
LEVEL TROUGH WILL BE RIGHT OVER THE REGION...WITH MULTIPLE SPOKES OF
ENERGY ROTATING AROUND THE PERIPHERY OF THE UPPER TROUGH RESULTING
IN ISOLATED TO SCATTERED LIGHT RAIN SHOWERS AND MOSTLY CLOUDY
CONDITIONS. THE BEST CHANCE OF MEASURABLE RAINFALL WILL MAINLY OVER
THE HIGHER TERRAIN AND WEST OF THE CAPITAL REGION.

THE UPPER TROUGH IS FORECAST TO CLOSE OFF JUST NORTH OF NORTHERN NEW
ENGLAND FRIDAY NIGHT...WHICH WILL SLOW ITS PROGRESSION EASTWARD. SO
WILL CONTINUE TO MENTION ISOLATED TO SCATTERED SHOWERS FRIDAY
EVENING BEFORE DIMINISHING EARLY SATURDAY MORNING. TEMPERATURES
FRIDAY NIGHT WILL BE SIGNIFICANTLY COOLER COMPARED TO PREVIOUS
NIGHTS...BUT SOME LINGERING CLOUD COVER IS EXPECTED TO PREVENT ANY
FROST IN THE HIGHER TERRAIN...WITH MAINLY UPPER 30S TO LOWER 40S
EXPECTED AND LOWER TO MID 40S IN MOST VALLEY LOCATIONS.

SATURDAY WILL FEATURE INCREASING SUNSHINE AND AS HIGH PRESSURE
BUILDS EASTWARD ACROSS THE EASTERN GREAT LAKES AND OHIO VALLEY. IT
SHOULD BE A PLEASANTLY COOL EARLY FALL DAY WITH LESS WIND THAN
FRIDAY. AS HIGH PRESSURE CRESTS JUST TO OUR SOUTH WITH RIDGING
EXTENDING NORTHWARD INTO OUR AREA SATURDAY NIGHT...THERE COULD BE
AREAS OF FROST DEVELOPING ACROSS THE WESTERN/SOUTHERN ADIRONDACKS.
WILL CONTINUE TO MENTION THIS POSSIBILITY IN THE HWO. ELSEWHERE IT
WILL BE A CLEAR AND COOL NIGHT WITH TEMPERATURES IN THE UPPER 30S TO
LOWER 40S.

SUNDAY SHOULD BE ANOTHER TRANQUIL DAY WITH SLIGHTLY WARMER
TEMPERATURES...AS THE HIGH SLIDES SOUTH AND EAST OF THE AREA. CLOUDS
MAY START TO INCREASE LATE IN THE DAY AHEAD OF A COLD FRONT
APPROACHING FROM THE GREAT LAKES AND SOUTHEAST CANADA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MAINLY DRY CONDITIONS ARE EXPECTED THROUGH MID-WEEK...WITH THE ONLY
FEATURE PROVIDING A CHANCE OF SHOWERS AND THUNDERSTORMS...FOR
THURSDAY AND THURSDAY NIGHT...BEING AN APPROACHING WARM FRONT.
PRIOR TO THAT...THE PASSAGE OF A PRETTY DRY COLD FRONT MAY SQUEEZE
OUT PERHAPS A FEW SPRINKLES ACROSS NORTHERN PORTIONS OF THE
ADIRONDACKS SUNDAY NIGHT INTO MONDAY.

DAYTIME HIGH TEMPERATURES WILL BE IN THE 50S AND 60S MONDAY AND
TUESDAY...WARMING INTO THE 60 TO MID 70S FOR WEDNESDAY AND
THURSDAY.  LOWS SUNDAY NIGHT WILL BE IN THE 40S AND LOWER 50S...WITH
READINGS AVERAGING ABOUT 10 DEGREES COOLER MONDAY NIGHT.  BY
WEDNESDAY NIGHT...LOW READINGS WILL BE BACK UP IN THE 40S AND LOWER
50S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
MORE SHRA/TSRA ARE EXPECTED TODAY AND THIS EVENING AHEAD OF AND
ALONG A COLD FRONTAL PASSAGE. CIGS AND VSBYS ARE LIKELY TO DIMINISH
TO MVFR/IFR WITH HEAVIER PCPN. MVFR FLYING CONDITIONS SHOULD PERSIST
THROUGH MOST OF THE NIGHT AS WELL AS STEADY SHOWERS MOVE ACROSS THE
REGION. IFR FOG WILL ALSO LIKELY DEVELOP AT KGFL AND KPSF LATE
TONIGHT BEFORE DRIER AIR MOVES IN WITH THE COLD FRONTAL PASSAGE. VFR
CONDITIONS WILL RETURN BY 13Z FRIDAY...WITH SOME LINGERING MVFR
CEILINGS ESPECIALLY AT KGFL AND KPSF.

LIGHT AND VARIABLE WINDS WILL BE SOUTH TO SOUTHWEST AT AROUND 10 KTS
THIS AFTERNOON AND THEN WEST TO NORTHWEST AROUND 5 KTS THIS EVENING
WITH THE PASSAGE OF THE COLD FRONT. WINDS WILL BE NORTHWESTERLY
FRIDAY AROUND 10 KNOTS.

OUTLOOK...
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS AT THIS TIME...WITH MORE WET WEATHER TODAY
INTO TONIGHT. A COLD FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS TO EASTERN NEW YORK AND WESTERN NEW ENGLAND INTO
TONIGHT. SOME HEAVY RAINFALL WILL ACCOMPANY THE THUNDERSTORMS
AND FRONTAL PASSAGE. AN AUTUMNAL AIR MASS WILL BUILD INTO THE REGION
ON FRIDAY...AND THE COOLER AND DRIER WEATHER WILL CONTINUE INTO THE
WEEKEND.

&&

.HYDROLOGY...
MORE WIDESPREAD CONVECTION IS EXPECTED INTO EARLY THIS EVENING WITH
ADDITIONAL TORRENTIAL DOWNPOURS...ASSOCIATED WITH A STRONG COLD
FRONT AND ANOTHER PRE-FRONTAL TROUGH DROPPING SOUTHEASTWARD THROUGH
OUR REGION THIS EVENING AND TONIGHT. DRIER AND MUCH COOLER WEATHER
IS EXPECTED TO END THE WEEK.

THERE WILL BE THE POTENTIAL FOR MINOR FLOODING OF POOR
DRAINAGE...URBAN...AND LOW LYING AREAS DUE TO HEAVY RAIN FALLING IN
A SHORT PERIOD OF TIME INTO THIS EVENING WITH THE SHOWERS AND
THUNDERSTORMS. THERE IS EVEN A THREAT OF ISOLATED FLASH FLOODING
WHERE THUNDERSTORMS MAY REPEATEDLY MOVE ACROSS THE SAME AREAS. THE
THUNDERSTORMS SHOULD DIMINISH THIS EVENING INTO THE OVERNIGHT HOURS.

THROUGH TONIGHT...RAINFALL TOTALS MAY REACH 1 TO 2 INCHES WITH
ISOLATED AMOUNTS UP TO 3 INCHES. SOME SIGNIFICANT WITHIN BANK RISES
WILL OCCUR ON MAIN STEM RIVERS...BUT NO FLOODING IS EXPECTED BASED
ON THE LATEST GUIDANCE FROM THE NERFC. FLOWS REMAIN AT NORMAL TO
BELOW NORMAL LEVELS HEADING INTO MID SEPTEMBER.

THE UPPER LEVEL LOW MAY FOCUS SOME ISOLD-SCT SHOWERS FRIDAY INTO
EARLY FRIDAY EVENING...BUT RAINFALL WILL BE ON THE LIGHT SIDE. THE
WEEKEND IS EXPECTED TO BE DRY WITH HIGH PRESSURE IN CONTROL.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...JPV
NEAR TERM...JPV
SHORT TERM...JPV
LONG TERM...ELH
AVIATION...IRL
FIRE WEATHER...JPV/WASULA
HYDROLOGY...JPV/WASULA
Hazardous weather outlook, Sep 12, 4:37 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
437 PM EDT THU SEP 12 2013

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-082>084-
VTZ013>015-131100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
437 PM EDT THU SEP 12 2013

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...
SOUTHEAST ADIRONDACKS...EASTERN CATSKILLS...LAKE GEORGE SARATOGA
REGION...GREATER CAPITAL DISTRICT...MID HUDSON VALLEY AND TACONICS
OF EAST CENTRAL NEW YORK...AS WELL AS NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ALSO...MINOR FLOODING OF URBAN...POOR DRAINAGE AND OTHER LOW
LYING LOCATIONS IS POSSIBLE INTO THIS EVENING. ISOLATED FLASH
FLOODING WILL ALSO BE POSSIBLE DUE TO THUNDERSTORMS REPEATEDLY
MOVING OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR ALL OF EAST CENTRAL NEW YORK
AND WESTERN NEW ENGLAND.

NYZ032-033-042-131100-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
437 PM EDT THU SEP 12 2013

...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN HERKIMER...
HAMILTON...AND NORTHERN WARREN COUNTIES OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

ALSO...MINOR FLOODING OF URBAN...POOR DRAINAGE AND OTHER LOW
LYING LOCATIONS IS POSSIBLE INTO THIS EVENING. ISOLATED FLASH
FLOODING WILL ALSO BE POSSIBLE DUE TO THUNDERSTORMS REPEATEDLY
MOVING OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AREAS OF FROST WILL BE POSSIBLE SATURDAY NIGHT INTO SUNDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR ALL OF EAST CENTRAL NEW YORK
AND WESTERN NEW ENGLAND.

In the hours before

Local storm report, Sep 12, 4:53 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
453 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     GUILFORD CENTER         42.79N  72.62W
09/12/2013                   WINDHAM            VT   TRAINED SPOTTER

            TREES UPROOTED

&&

EVENT NUMBER ALY1300434

FRUGIS
Local storm report, Sep 12, 5:03 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      BRATTLEBORO             42.86N  72.57W
09/12/2013                   WINDHAM            VT   NEWSPAPER

            ROAD WASHOUT AT INTERSECTION OF CANAL AND ELM STREETS.

&&

EVENT NUMBER ALY1300435

BEW
Local storm report, Sep 12, 5:34 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
534 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     ATWOOD                  41.89N  74.16W
09/12/2013                   ULSTER             NY   911 CALL CENTER

            TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER ALY1300436

BEW
Local storm report, Sep 12, 6:01 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
601 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     BRUNSWICK               42.74N  73.56W
09/12/2013                   RENSSELAER         NY   BROADCAST MEDIA

            LARGE TREE DOWN ON HOUSE ON HOOSIC ROAD.

&&

EVENT NUMBER ALY1300437

FRUGIS
Special weather statement, Sep 12, 6:05 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT THU SEP 12 2013

MAZ025-122230-
SOUTHERN BERKSHIRE MA-
605 PM EDT THU SEP 12 2013

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 40 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR OTIS...OR
ABOUT 15 MILES WEST OF WESTFIELD...AND MOVING EAST AT 35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4215 7303 4214 7304 4214 7307 4212 7305
      4209 7307 4206 7306 4205 7309 4224 7316
      4229 7300 4225 7299
TIME...MOT...LOC 2206Z 249DEG 28KT 4217 7303

JPV
Local storm report, Sep 12, 6:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
608 PM EDT THU SEP 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     NISKAYUNA               42.82N  73.90W
09/12/2013                   SCHENECTADY        NY   NWS EMPLOYEE

            TREES DOWN - MOHAWK TRAIL

0200 PM     TSTM WND DMG     GUILFORD CENTER         42.79N  72.62W
09/12/2013                   WINDHAM            VT   TRAINED SPOTTER

            TREES UPROOTED

0245 PM     TSTM WND DMG     BRUNSWICK               42.74N  73.56W
09/12/2013                   RENSSELAER         NY   BROADCAST MEDIA

            LARGE TREE DOWN ON HOUSE ON HOOSIC ROAD.

0310 PM     TSTM WND DMG     HOOSICK FALLS           42.90N  73.35W
09/12/2013                   RENSSELAER         NY   TRAINED SPOTTER

            MULTIPLE LIMBS DOWN THROUGHOUT VILLAGE. TIME ESTIMATED
            FROM RADAR.

0400 PM     FLASH FLOOD      BRATTLEBORO             42.86N  72.57W
09/12/2013                   WINDHAM            VT   NEWSPAPER

            ROAD WASHOUT AT INTERSECTION OF CANAL AND ELM STREETS.

0432 PM     TSTM WND DMG     ATWOOD                  41.89N  74.16W
09/12/2013                   ULSTER             NY   911 CALL CENTER

            TREES AND WIRES DOWN. TIME ESTIMATED FROM RADAR.

&&

EVENT NUMBER ALY1300432 ALY1300434 ALY1300437 ALY1300433 ALY1300435
ALY1300436

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 8:00 PM EDTSpecial Weather StatementALYColumbia30 min
Sep 11, 8:28 PM EDTSpecial Weather StatementALYDutchess62 min
Sep 12, 1:11 PM EDTSpecial Weather StatementALYSchenectady34 min
Sep 12, 1:54 PM EDTSpecial Weather StatementALYRensselaer36 min
Sep 12, 2:02 PM EDTAreal Flood AdvisoryALYDutchess6 hr
Sep 12, 2:08 PM EDTSpecial Weather StatementALYColumbia37 min
Sep 12, 2:15 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Schenectady and 1 more3 hr
Sep 12, 2:23 PM EDTSpecial Weather StatementALYRensselaer52 min
Sep 12, 2:44 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Washington61 min
Sep 12, 3:00 PM EDTAreal Flood AdvisoryALYRensselaer, Washington3 hr
Sep 12, 3:00 PM EDTSpecial Weather StatementALYSaratoga45 min
Sep 12, 3:04 PM EDTSpecial Weather StatementALYRensselaer26 min
Sep 12, 3:12 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Rensselaer33 min
Sep 12, 3:33 PM EDTSpecial Weather StatementALYRensselaer27 min
Sep 12, 3:42 PM EDTSpecial Weather StatementALYSaratoga33 min
Sep 12, 4:25 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster65 min
Sep 12, 4:53 PM EDTAreal Flood AdvisoryALYRensselaer, Washington3 hr
Sep 12, 5:51 PM EDTAreal Flood AdvisoryALYColumbia, Greene3 hr
Sep 12, 6:28 PM EDTSpecial Weather StatementALYUlster47 min
Sep 12, 7:17 PM EDTSpecial Weather StatementALYDutchess43 min
Sep 12, 7:41 PM EDTSpecial Weather StatementALYDutchess64 min
Sep 11, 8:24 PM EDTSpecial Weather StatementALYBerkshire36 min
Sep 12, 3:43 PM EDTSevere Thunderstorm WarningALYBerkshire32 min
Sep 12, 6:05 PM EDTSpecial Weather StatementALYBerkshire25 min

Nearby

Flash Flood Warnings in New York, 2013Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.